Alert archive / Indiana / Special Weather Statements in 2021

Special Weather Statement, NWS Paducah, KY

June 13, 2021Spencer County, Indiana

NWS Paducah, KY issued this special weather statement at Jun 13, 2021, 1:33 AM CDT for Spencer County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 1:33 AM CDT (06:33 UTC)
Expired
Jun 13, 2021, 2:15 AM CDT
In force
42 min
Issued by
NWS Paducah, KY

County Spencer County, IN

The radar

The Louisville radar (KLVX), 81 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1684 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1684 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1699 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

447 
WWUS83 KPAH 130633
SPSPAH

Special Weather Statement
National Weather Service Paducah KY
133 AM CDT Sun Jun 13 2021
 
INZ088-KYZ019-130715-
Spencer IN-Daviess KY-
133 AM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SPENCER AND
NORTHEASTERN DAVIESS COUNTIES UNTIL 215 AM CDT...

At 133 AM CDT, Doppler radar was tracking a strong thunderstorm near
Santa Claus, or 18 miles northeast of Rockport, moving south at 25
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Knottsville, Santa Claus, Lewisport and Waitman. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3804 8679 3800 8677 3801 8680 3793 8692
      3788 8689 3784 8691 3784 8685 3779 8682
      3774 8682 3772 8685 3773 8702 3790 8698
      3791 8694 3793 8695 3792 8698 3815 8692
      3815 8680 3812 8681 3810 8677
TIME...MOT...LOC 0633Z 004DEG 21KT 3808 8682 

$$

York

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Jun 12, 11:54 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 12, 11:54 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1154 PM CDT Sat Jun 12 2021

.UPDATE...
Issued at 1154 PM CDT Sat Jun 12 2021

The AVIATION section has been updated for the 06Z TAF issuance.

&&

.SHORT TERM...(This afternoon through Monday night)
Issued at 230 PM CDT Sat Jun 12 2021

Heat indices from 100 to 105 have been the main story thus far
today. It did not take long for readings to approach 100 degrees
in several areas this morning, and readings have been stifling
ever since.

Most thunderstorm activity thus far this afternoon has been lake
breeze generated in the LBL area to the west and east of the
lakes. CAMS and deterministic GFS/ECMWF in poor agreement on where
additional isolated to scattered storms may develop ahead of a
weak surface front approaching the region as we head into late
afternoon/early evening hours. Some consensus for srn IL/sw
IN...then a southward movement thereafter into the evening.

Rain chances then decrease behind the surface front on Sunday as a
ridge of high pressure bulges eastward into the lower OH Valley.
Should not be as hot behind the front Sunday, but readings will
still likely make it up near near 90 in many locations. Humidity
levels may also be down just a bit.

Next cold front is still slated to arrive mainly on the dry side
Monday as nw flow aloft strengthens. Just does not seem to be much
overall moisture...with little to no upper level support or low
level convergence along the front. The front will serve, however,
to bring cooler and less humid air in to begin the long term
forecast on Tue.

.LONG TERM...(Tuesday through Saturday)
Issued at 230 PM CDT Sat Jun 12 2021

The extended forecast will be dominated by northwest flow in the
upper levels across our area in between ridging across the Rocky
Mountains and downstream troughing over the eastern U.S.

Surface high pressure is depicted to maintain dry conditions Tuesday
through Thursday. Significantly less humid air will also be in place
with dewpoints primarily in the 50s. A weak ripple in the northwest
flow could end up igniting some isolated activity at some point, but
confidence is quite low in that solution at this time.

There is decent model agreement showing a mid level wave riding
along the northern periphery of the western U.S. ridge and diving
southeast into the Midwest/Great Lakes late in the week. Ensemble
probabilities for measurable precipitation are highest Friday night
into Saturday for us. However, glancing at deterministic models and
a few ensemble members suggest showers and storms could return as
early as Friday. For now kept most of Friday dry though.

Temperatures will primarily be in the mid 80s for highs with 60s for
lows. The coolest night looks to be Wednesday night when many areas
could dip into the upper 50s. Friday appears to be the warmest day
of the extended as southwest surface flow returns ahead of the
shortwave trough helping to boost us into the upper 80s.

&&

.AVIATION...
Issued at 1154 PM CDT Sat Jun 12 2021

TSRA will continue to flirt with KEVV, KOWB, and KPAH for the next
few hours. Otherwise, the forecasts are dry. Cannot rule out some
MVFR fog toward morning, especially at KOWB. A thick cu field by
late morning, could lead to some brief low VFR ceilings.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

UPDATE...DRS
SHORT TERM...GM
LONG TERM...SP
AVIATION...DRS
Hazardous weather outlook, Jun 12, 2:50 PM CDT, 10 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
250 PM CDT Sat Jun 12 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-132000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
250 PM CDT Sat Jun 12 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are forecast, mostly from late this
afternoon into early tonight. A few storms could produce locally
strong or damaging wind gusts, small hail and torrential
downpours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a small chance of a few isolated thunderstorms on
Sunday. However, no severe weather is anticipated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Jun 12, 10:54 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1054 PM CDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             4 S JUNCTION            37.66N 88.22W
06/12/2021  E1.00 INCH       GALLATIN           IL   PUBLIC

            REPORT RELAYED VIA WSIL CHANNEL 3.

&&
Local storm report, Jun 12, 11:48 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1148 PM CDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     SHAWNEETOWN             37.71N 88.17W
06/12/2021                   GALLATIN           IL   TRAINED SPOTTER

            TWO LARGE LIMBS ABOUT A FOOT IN DIAMETER BLOWN DOWN. ONE
            30-FOOT LIMB GRAZED A GARAGE.

&&

MY
Special weather statement, Jun 12, 11:55 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Paducah KY
1155 PM CDT Sat Jun 12 2021

INZ081-085-086-130530-
Posey IN-Vanderburgh IN-Gibson IN-
1155 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GIBSON...
NORTHWESTERN VANDERBURGH AND NORTHEASTERN POSEY COUNTIES UNTIL 1230
AM CDT...

At 1155 PM CDT, Doppler radar was tracking a strong thunderstorm over
Owensville, or near Fort Branch, moving south at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Evansville, Princeton, Fort Branch, Haubstadt, Darmstadt, Owensville,
Poseyville, Cynthiana, Blairsville and Kasson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3834 8753 3795 8752 3796 8758 3797 8757
      3798 8759 3796 8761 3799 8790 3836 8775
TIME...MOT...LOC 0455Z 007DEG 27KT 3828 8766

RJP
Special weather statement, Jun 13, 12:30 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Paducah KY
1230 AM CDT Sun Jun 13 2021

INZ081-085-086-130600-
Posey IN-Vanderburgh IN-Gibson IN-
1230 AM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GIBSON...
NORTHWESTERN VANDERBURGH AND NORTHEASTERN POSEY COUNTIES UNTIL 100 AM
CDT...

At 1229 AM CDT, Doppler radar was tracking a strong thunderstorm over
Owensville, or near Fort Branch, moving southwest at 5 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Fort Branch, Haubstadt, Owensville, Poseyville, Cynthiana and
Griffin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3836 8771 3828 8752 3804 8765 3819 8793
TIME...MOT...LOC 0529Z 032DEG 6KT 3827 8767

York
Special weather statement, Jun 13, 12:46 AM CDT, 47 minutes before
Special Weather Statement
National Weather Service Paducah KY
1246 AM CDT Sun Jun 13 2021

KYZ003>006-130630-
Carlisle KY-McCracken KY-Ballard KY-Graves KY-
1246 AM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR CARLISLE...SOUTHERN MCCRACKEN...
SOUTHEASTERN BALLARD AND NORTHERN GRAVES COUNTIES UNTIL 130 AM CDT...

At 1246 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lovelaceville to near Paducah. Movement
was south southwest at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Paducah, Mayfield, Bardwell, Lone Oak, Reidland, Barkley Regional
Airport, West Paducah, Lovelaceville, Kevil, Arlington, Lowes,
Blandville and Fancy Farm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3678 8906 3679 8907 3680 8909 3679 8912
      3679 8915 3711 8888 3706 8856 3704 8853
      3677 8857
TIME...MOT...LOC 0546Z 041DEG 13KT 3703 8888 3704 8861

RJP
Special weather statement, Jun 13, 1:33 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
133 AM CDT Sun Jun 13 2021

INZ088-KYZ019-130715-
Spencer IN-Daviess KY-
133 AM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SPENCER AND
NORTHEASTERN DAVIESS COUNTIES UNTIL 215 AM CDT...

At 133 AM CDT, Doppler radar was tracking a strong thunderstorm near
Santa Claus, or 18 miles northeast of Rockport, moving south at 25
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Knottsville, Santa Claus, Lewisport and Waitman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3804 8679 3800 8677 3801 8680 3793 8692
      3788 8689 3784 8691 3784 8685 3779 8682
      3774 8682 3772 8685 3773 8702 3790 8698
      3791 8694 3793 8695 3792 8698 3815 8692
      3815 8680 3812 8681 3810 8677
TIME...MOT...LOC 0633Z 004DEG 21KT 3808 8682

York

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:28 PM CDTSpecial Weather StatementPAHDaviess32 min
Jun 12, 8:49 PM CDTSpecial Weather StatementPAHChristian26 min
Jun 12, 8:59 PM CDTAreal Flood AdvisoryPAHChristian2 hr
Jun 12, 9:19 PM CDTSevere Thunderstorm WarningPAHUnion26 min
Jun 12, 9:49 PM CDTSpecial Weather StatementPAHTrigg26 min
Jun 12, 9:54 PM CDTSpecial Weather StatementPAHUnion36 min
Jun 12, 10:22 PM CDTSevere Thunderstorm WarningPAHUnion23 min
Jun 12, 10:43 PM CDTSevere Thunderstorm WarningPAHCrittenden, Livingston47 min
Jun 12, 10:53 PM CDTFlash Flood WarningPAHCrittenden, Union3 hr
Jun 12, 11:22 PM CDTSevere Thunderstorm WarningPAHCrittenden, Livingston38 min
Jun 13, 12:02 AM CDTSevere Thunderstorm WarningPAHLivingston, McCracken, Marshall43 min
Jun 13, 12:46 AM CDTSpecial Weather StatementPAHCarlisle, McCracken44 min
Jun 12, 11:55 PM CDTSpecial Weather StatementPAHGibson, Posey, Vanderburgh35 min
Jun 13, 12:30 AM CDTSpecial Weather StatementPAHGibson30 min
Jun 13, 1:58 AM CDTAreal Flood AdvisoryPAHSpencer65 min

Nearby

Special Weather Statements in Indiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.